Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 378, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2025, 4:43 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 8, 2025, 5:00 PM EDT
- In force
- 17 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WUUS52 KFFC 082043
SVRFFC
GAC209-279-082100-
/O.NEW.KFFC.SV.W.0378.250708T2043Z-250708T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
443 PM EDT Tue Jul 8 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Toombs County in southeastern Georgia...
Southeastern Montgomery County in central Georgia...
* Until 500 PM EDT.
* At 442 PM EDT, a severe thunderstorm was located over Alston,
or 10 miles southeast of Mount Vernon, and is nearly stationary.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Uvalda, Alston, Rock Springs, and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3208 8257 3216 8248 3211 8238 3203 8242
3199 8252
TIME...MOT...LOC 2042Z 325DEG 1KT 3207 8249
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver1 follow-up statement
926
WWUS52 KFFC 082058
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
458 PM EDT Tue Jul 8 2025
GAC209-279-082105-
/O.EXP.KFFC.SV.W.0378.000000T0000Z-250708T2100Z/
Toombs GA-Montgomery GA-
458 PM EDT Tue Jul 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TOOMBS AND
SOUTHEASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or
property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3208 8257 3216 8248 3211 8238 3203 8242
3199 8252
TIME...MOT...LOC 2055Z 325DEG 1KT 3207 8249
$$
CulverWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:32 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 8, 2:32 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Tue Jul 8 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 229 PM EDT Tue Jul 8 2025
Key Messages:
- Scattered to numerous thunderstorms each afternoon. A few
storms on Wednesday could become severe, capable of producing
damaging wind gusts.
- Heat index values between 100-104 degrees are forecast today
and Wednesday afternoon.
Mid-level troughing extends from the northern Great Lakes
southward through the Mississippi River Valley is expected to
slowly progress eastward through the short term period and towards
the end of the work week. Deep atmospheric moisture transport is
ongoing into the Southeast within southwesterly flow aloft ahead
of the trough and along the western side of the Bermuda high at
the surface. Dewpoints have increased into the upper 60s to low
70s and precipitable water values have increased to between 1.5
and 2 inches, accordingly. High temperatures this afternoon are
expected to rise into the low to mid 90s across most of the
forecast area, with the warmest temperatures expected to the south
of the I-85 corridor. These temperatures and aforementioned
dewpoints will combine for heat index values between 100-104
degrees in all but the higher elevations of far northeast Georgia.
A few spots in east-central Georgia could furthermore briefly
exceed 105 in the peak heating hours. A series of shortwave
disturbances rounding the base of the broader troughing pattern
and the moist airmass will support the return of diurnally driven
convection each afternoon. Scattered showers and thunderstorms
have developed over the last couple of hours, with PoPs forecast
to range from 30-40 percent across the majority of the area this
afternoon. A few storms could be strong and capable of frequent
lightning and gusty winds, though severe weather looks unlikely
overall today.
Temperatures on Wednesday will be a couple of degrees "cooler"
across north and central Georgia given the increased rain chances
and associated cloud cover. Highs are expected to rise into the
upper 80s to low 90s in all but the higher elevations of far
northeast Georgia, which will remain in the upper 70s to mid 80s.
With steadily increasing atmospheric moisture, dewpoints will
continue their climb into the low to mid 70s and precipitable
water values will range from 1.7 to 2.1 inches. In spite of the
lower high temperatures, greater humidity will allow heat index
"feels like" temperatures to reach maximum values of 100-104
degrees once again on Wednesday afternoon.
As atmospheric moisture content increases, so too will the coverage
of thunderstorms. Diurnal thunderstorms are expected to develop by
the late Wednesday morning within an unstable and weakly capped
environment, becoming numerous in coverage (PoPs of 60-70 percent)
through the afternoon hours. SBCAPE values are anticipated to be
higher than this afternoon, ranging from 1500-2500 J/kg with the
highest values in central Georgia. High PWATs will also favor precip
loading in downdrafts, bringing stronger winds aloft down to the
surface. Because of this, the SPC has diagnosed a Marginal Risk
(level 1 of 5) for severe weather across the majority of north and
central Georgia. Damaging wind gusts will be the primary threat with
any severe thunderstorms that occur. All thunderstorms, even those
below severe criteria, will also be capable of producing frequent
lightning and locally heavy rainfall.
King
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 229 PM EDT Tue Jul 8 2025
Key Messages:
- More widespread shower and thunderstorm coverage can be
expected from Thursday into Friday before more typical
isolated to scattered coverage returns from the weekend
into early next week.
- Temperatures will be somewhat cooler late week, before
increasing back toward the mid 90s by early next week with heat
index values also back on the increase.
The ongoing shift back to a stormier weather pattern will have fully
taken hold by Thursday. Broad mid-level troughing will remain across
the eastern CONUS. Meanwhile, deep Gulf moisture will be in place
across the area, characterized by PWATs of 1.75 to 2", which
climatologically speaking is in the 90th percentile ballpark for
this time of year. Disturbances traversing to the north of our area
will serve to enhance convective coverage during the afternoon and
evening hours. PoPs will thus run well above climatological
averages, especially Thursday and Friday. While widespread severe
concerns are not expected, strong to isolated severe thunderstorms
would be possible within this regime, primarily bringing a downburst
wind threat. Additionally, given the anomalously moist
environment, locally heavy rainfall could also lead to at least
spotty flash flooding concerns, particularly beneath any slow-
moving thunderstorms.
This pattern will begin to shift by the weekend as subtropical
ridging will begin to expand across the Southeast, especially
heading into early next week. Even so, deep moisture will remain
entrenched beneath the ridge, resulting in isolated scattered
diurnal convection remaining possible through early next week.
Despite this lingering afternoon storm potential, temperatures will
likely begin to creep back upward by early next week given the
building influence of the ridge.
Speaking of temperatures... the more widespread rainfall coverage
Thursday and Friday will help to slightly keep a lid on afternoon
highs, particularly across north Georgia where upper 80s/lower 90s
are more likely. Given the very humid airmass in place, however,
heat index values will still likely run as high as 100-104 degrees
across portions of Middle and east central Georgia where convective
coverage will be a bit lower. As mentioned above, by the weekend
into early next week, temperatures will begin to rise again, with
mid 90s highs becoming more likely. Heat index values by this point
will need to be watched as some areas could begin to encroach on the
Heat Advisory criteria of 105.
RW
&&
.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Tue Jul 8 2025
Scattered convection has begun to develop across north/central GA,
warranting a TEMPO for TSRA from 18-22Z at all sites except for
PDK/RYY, where a PROB30 for TSRA has been maintained. Aside from
some patchy MVFR visibility restrictions in far northwest GA
(including RYY) early Wednesday morning, conditions are expected
to be VFR through the period with scattered cu between 040-060 in
the afternoon hours. Winds will be W at 4-7 kts this afternoon,
diminishing to 4 kts or less after sunset.
//ATL Confidence...18Z Update...
Medium confidence on coverage and timing of afternoon TSRA.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 74 93 72 90 / 10 60 40 70
Atlanta 74 93 73 91 / 20 60 40 80
Blairsville 66 87 65 84 / 20 70 60 90
Cartersville 72 93 71 90 / 10 60 50 80
Columbus 75 94 74 93 / 10 60 30 70
Gainesville 74 92 72 88 / 10 60 50 80
Macon 74 94 73 93 / 20 60 30 60
Rome 72 91 71 88 / 20 60 50 80
Peachtree City 72 93 71 91 / 20 60 40 70
Vidalia 75 93 73 92 / 30 70 40 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...King
LONG TERM....RW
AVIATION...KingHazardous weather outlook, Jul 8, 2:29 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 229 PM EDT Tue Jul 8 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 229 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will continue through this evening, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Maximum heat index values will reach 99 to 104 degrees for all except far northeastern Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Coverage of afternoon and evening thunderstorms will increase through the week. A few strong to severe storms will be possible each day, though widespread severe thunderstorms are not expected. Heat index values will reach 97 to 105 degrees across portions of central and eastern Georgia each afternoon through Monday. Precautions should be taken to avoid heat related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 8, 3:50 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Tue Jul 8 2025
GAZ110-082000-
Telfair GA-
350 PM EDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of southwestern
Telfair County through 400 PM EDT...
At 350 PM EDT, a strong thunderstorm was near China Hill, or 14 miles
southwest of McRae. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3189 8296 3184 8310 3192 8317 3206 8295
TIME...MOT...LOC 1950Z 170DEG 3KT 3189 8304
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CulverSpecial weather statement, Jul 8, 4:22 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT Tue Jul 8 2025
GAZ021-032-033-082030-
North Fulton GA-Cobb GA-Cherokee GA-
422 PM EDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of south central
Cherokee, northeastern Cobb and north central Fulton Counties
through 430 PM EDT...
At 422 PM EDT, a strong thunderstorm was over Sweat Mountain, or near
Mountain Park, moving north at 10 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Mountain Park, Sandy Springs, Roswell, Alpharetta,
Woodstock, Sweat Mountain, and Sandy Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3397 8436 3397 8452 3412 8456 3411 8429
TIME...MOT...LOC 2022Z 178DEG 8KT 3405 8445
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CulverSpecial weather statement, Jul 8, 4:23 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Tue Jul 8 2025
GAZ111-112-082045-
Wheeler GA-Montgomery GA-
423 PM EDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of southeastern
Wheeler and southwestern Montgomery Counties through 445 PM EDT...
At 423 PM EDT, a strong thunderstorm was near Jordan, or near Mount
Vernon. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3205 8252 3195 8264 3207 8275 3217 8262
TIME...MOT...LOC 2023Z 128DEG 4KT 3210 8263
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CulverSpecial weather statement, Jul 8, 4:38 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Tue Jul 8 2025
GAZ112-113-082100-
Toombs GA-Montgomery GA-
438 PM EDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of west central
Toombs and southeastern Montgomery Counties through 500 PM EDT...
At 438 PM EDT, a strong thunderstorm was over Alston, or 9 miles
southeast of Mount Vernon. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Uvalda, Alston, Rock Springs, South Thompson, and Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3212 8257 3218 8245 3211 8231 3200 8248
TIME...MOT...LOC 2038Z 325DEG 1KT 3208 8248
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CulverThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:50 PM EDT | Special Weather Statement | FFC | Telfair | 10 min |
| Jul 8, 4:22 PM EDT | Special Weather Statement | FFC | Cobb | 8 min |
| Jul 8, 4:23 PM EDT | Special Weather Statement | FFC | Wheeler | 22 min |
| Jul 8, 4:38 PM EDT | Special Weather Statement | FFC | Toombs | 22 min |
| Jul 8, 4:48 PM EDT | Special Weather Statement | FFC | Wilkinson | 12 min |
| Jul 8, 5:00 PM EDT | Special Weather Statement | FFC | Montgomery | 15 min |
| Jul 8, 5:01 PM EDT | Special Weather Statement | FFC | Wilkinson | 14 min |
| Jul 8, 5:29 PM EDT | Special Weather Statement | FFC | Bibb | 16 min |
| Jul 8, 5:52 PM EDT | Special Weather Statement | FFC | Bibb | 8 min |
| Jul 8, 6:55 PM EDT | Special Weather Statement | FFC | Greene | 20 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.